MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303345
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d.4.Medical device lot #: 1300449.D.4.Medical device expiration date: 30-nov-2026.H.4.Device manufacture date: 27-oct-2021.D.4.Medical device lot #: 1260085.D.4.Medical device expiration date: 30-nov-2026.H.4.Device manufacture date: 17-sep-2021.D.4.Medical device lot #: 2014695.D.4.Medical device expiration date: 31-dec-2026.H.4.Device manufacture date: 14-jan-2022.D.4.Medical device lot #: 2027209.D.4.Medical device expiration date: 31-dec-2026.H.4.Device manufacture date: 27-jan-2022.D.4.Medical device lot #: 1300450.D.4.Medical device expiration date: 30-nov-2026.H.4.Device manufacture date: 27-oct-2021.D.4.Medical device lot #: 2014990.D.4.Medical device expiration date: 30-sep-2027.H.4.Device manufacture date:14-jan-2022.
 
Event or Problem Description
It was reported that the bd interlink¿ blunt plastic cannula was damaged, small piece of metal fell into the vial.The following information was provided by the initial reporter: his complaint is that when you puncture the vial with the cannula a small piece of metal falls into the vial which could be aspirated into the syringe and then be injected into a patient via iv access port.I did witness the small piece of metal sitting at the bottom of the vial after use with the cannula.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 01-may-2023 h6: investigation summary it was reported, during use, a small piece of metal ends up in the medication vials.To aid in the investigation, five samples in sealed packaging blisters were received for evaluation by our quality team.A visual inspection was performed with 10x magnification, and no defects or imperfections were observed.This product is made of 100% of plastic, there is no metal.It is specified to provide sterile needleless access into pre-slit septum iv systems and vials designed for needleless access only.A device history record review was completed for provided material number 303345, lot 1300449.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements, based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed, and a probable root cause could not be offered.
 
Event or Problem Description

Brand Name
BD INTERLINK¿ BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16849318
Report Number1911916-2023-00268
Device Sequence Number20549333
Product Code FMI
UDI-Device Identifier00382903033454
UDI-Public00382903033454
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303345
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown